U.S. doctors online nowAsk doctors free
South Africa
A 26-year-old male asked:

Woke up with severe pain in the center of my chest, thought it's a trapped wind, medication for that helped, however the pain remains, pain becomes severe when sleeping and bending forward,i take aspirin for pain. can a trapped wind cause pleurisy?

2 doctor answers2 doctors weighed in
Dr. Sewa Legha
Medical Oncology 50 years experience
You have chosen bad: There are certain pain meds one should not use for stomach pains. These include Aspirin and Aspirin like drugs called NSAIDS(non-steroidal-anti-inflammatory Drugs). The latter nclude drugs like Ibuprophen (Motrin/Advil) & Naprosyn(Aleve), as these can cause stomach ulcers or Gastritis....conditions which are typically the cause of stomach pains. The best medicine to use in your case is Antiacids.
Dr. Stephen Scholand
Infectious Disease 23 years experience
Pericarditis: These symptoms seem suggestive of pericarditis- which is when the lining of the heart becomes inflammed. Moving forward and experiencing a change in the pain symptoms is a characteristic, because the heart moves in the 'bag' surrounding it. It is very painful and sharp in quality like you mentioned. Pleurisy is inflammation of the lining of the lungs - so it's similar. I recc to see a doctor there

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 27, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.